Economics at your fingertips  

A concept of negative dependence using stochastic ordering

Henry W. Block, Thomas H. Savits and Moshe Shaked

Statistics & Probability Letters, 1985, vol. 3, issue 2, 81-86

Abstract: A concept of negative dependence called negative dependence by stochastic ordering is introduced. This concept satisfies various closure properties. It is shown that three models for negetive dependence satisfy it and that it implies the basic negative orthant inequalities. This concept is also satisfied by the multinomial, multivariate hypergeometric. Dirichlet and Dirichlet compound multinomial distributions. Furthermore, the joint distribution of ranks of a sample and the multivariate normal with nonpositive pairwise correlations also satisfy this condition. The positive dependence analog of this condition is also studied.

Keywords: negative and positive dependence stochastic ordering multinomial; multivariate hypergeometric; Dirichlet and multivariate normal distributions RR2 in pairs PF2 densities (search for similar items in EconPapers)
Date: 1985
References: Add references at CitEc
Citations View citations in EconPapers (8) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Series data maintained by Dana Niculescu ().

Page updated 2017-09-29
Handle: RePEc:eee:stapro:v:3:y:1985:i:2:p:81-86